MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q19
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: na.Event description: we opened another one of this products today, we played with it, introduced the obturator in and out of the seal, and not long enough, the clear piece came off that easily! additional information provided by user facility on 25sep2024 by email: this product was not used on a patient.Additional information provided by user facility on 25sep2024 by email: yes, the device is available for return and i will leave it in mm office.The lot number of the device is not available.The event date is sept.17,2024.Not used during surgery.This was a new item from the shelf we opened to replicate the initial reported product issue.Patient status: not patient related.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Event description: we opened another one of this product today, we played with it, introduced the obturator in and out of the seal, and not long enough, the clear piece came off that easily! additional information provided by user facility on 25sep2024 by email: this product was not used on a patient.Additional information provided by user facility on 25sep2024 by email: yes, the device is available for return and i will leave it in mm office.The lot number of the device is not available.The event date is sept.17,2024.Not used during surgery.This was a new item from the shelf we opened to replicate the initial reported product issue.On 10/2, a medwatch report (b)(4) was sent to the fda by [user facility].Upon further communication with the customer, this was deemed already reported (complaint (b)(4)) to applied medical by other staff from [user facility] and the complaint mistakenly created was voided.Additional information provided by user facility on 04dec2024 by email: after checking, it looks like the report that was internally submitted on 10/2, is for rga# 60901413, which is related to incident reported on 9/17 [complaint (b)(4), mfr report # 2027111-2024-00856] by [user facility].In conclusion, there is only a total of two known incidents.Medwatch form (report #(b)(4)) from fda received by email on 06dec24.Additional information provided by [user facility] on 17dec2024 via email: incident occurring on 9/17 was not reported to the fda.Only two complaint incidents occurred with product# c0q19.Apologies for the back and forth, after re-reading the email chain and checking our product failure logs again, this is my final understanding: the ¿10/2¿ fda reported incident date, was made in error, as this was the date that the product failure report was given to the supply chain team.Patient status: not patient related.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.This report is to follow-up mw # (b)(4).[correction] section d1 has been updated.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.However, the complainant¿s experience of shield component detachment could not confirmed as the shield was found within the seal housing.Based on the condition of the returned unit and the description of the event, it is possible that the shield became dislodged from its original position in the seal housing after insertion and/or removal of the obturator.It is also possible that the shield was not properly seated during the manufacturing process.However, the exact root cause of the dislodged shield within the seal housing is unknown.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.This report is to follow up medwatch report # (b)(4).
 
Event or Problem Description
Procedure performed: na event description: we opened another one of this product today, we played with it, introduced the obturator in and out of the seal, and not long enough, the clear piece came off that easily! additional information provided by user facility on 25sep2024 by email: this product was not used on a patient.Additional information provided by user facility on 25sep2024 by email: yes, the device is available for return and i will leave it in mm office.The lot number of the device is not available.The event date is sept.17,2024.Not used during surgery.This was a new item from the shelf we opened to replicate the initial reported product issue.On 10/2, a medwatch report (# (b)(4) was sent to the fda by [user facility].Upon further communication with the customer, this was deemed already reported (b)(4) to applied medical by other staff from [user facility] and the complaint mistakenly created was voided.Additional information provided by user facility on 04dec2024 by email: after checking, it looks like the report that was internally submitted on 10/2, is for rga# (b)(4), which is related to incident reported on (b)(6) [(b)(4), mfr report # 2027111-2024-00856] by [user facility].In conclusion, there is only a total of two known incidents.Medwatch form (report # (b)(4)) from fda received by email on 06dec24.Additional information provided by [user facility] on 17dec2024 via email: incident occurring on 9/17 was not reported to the fda.Only two complaint incidents occurred with product# c0q19.Apologies for the back and forth, after re-reading the email chain and checking our product failure logs again, this is my final understanding: the ¿10/2¿ fda reported incident date, was made in error, as this was the date that the product failure report was given to the supply chain team.Patient status: not patient related.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20364071
Report Number2027111-2024-00856
Device Sequence Number17857433
Product Code GCJ
UDI-Device Identifier00607915115920
UDI-Public(01)00607915115920
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC0Q19
Device Catalogue Number101063001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/20/2024
02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown